, Volume 13, Issue 2, pp 435–441 | Cite as

The strong Schur property in Banach lattices



We prove that in the class of discrete Banach lattices the strong Schur property is equivalent to the disjoint strong Schur property (Theorem 3.1). Roughly speaking the strong Schur property holds iff an appropriate condition concerning sequences with positive pairwise disjoint terms is satisfied.


Banach lattice Schur property strong Schur property subsequence splitting property 

Mathematics Subject Classification (2000)

46A40 46B42 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. Ju. Abramovich, Some theorems on normed lattices, Vestnik Leningrad. Univ. Math. 4 (1977), 153–159.Google Scholar
  2. 2.
    F. Albiac, N.J. Kalton, Topics in Banach space theory, Grad. Texts Math., vol. 233, Springer, (2006).Google Scholar
  3. 3.
    C. Aliprantis, O. Burkinshaw, Locally solid Riesz spaces with applications to economics, Mathematical Surveys and Monographs, vol. 105, American Mathematical Society, (2003).Google Scholar
  4. 4.
    J. Bourgain, H.P. Rosenthal, Martingales valued in certain subspaces of L1, Israel J. Math. 37 (1980), 54–75.Google Scholar
  5. 5.
    G. Godefroy, N.J. Kalton, D. Li, On subspaces of L1 which embed into ℓ1, J. Reine Angew. Math., 471 (1996), 43–74.Google Scholar
  6. 6.
    M. González, A. Martínez-Abejón, Ultrapowers of L1(μ) and the subsequence splitting principle, Israel J. Math., 122 (2001), 189–206.Google Scholar
  7. 7.
    J. Hagler, C. Stegall, Banach spaces whose duals contain complemented subspaces isomorphic to C[0,1], J. Funct. Anal., 13 (1973), 233–251.Google Scholar
  8. 8.
    W.B. Johnson, E. Odell, Subspaces of Lpwhich embed into ℓp, Comp. Math., 28 (1974), 37–49.Google Scholar
  9. 9.
    N.J. Kalton, On subspaces of c0 and extension of operators into C(K)-spaces, Quart. J. Math., 52 (2001), 313–328.Google Scholar
  10. 10.
    H. Knaust, E. Odell, On c0 sequences in Banach spaces, Israel J. Math., 67 (1989), 153–169.Google Scholar
  11. 11.
    E. Odell, On certain complemented subspaces of L1 with the strong Schur property, Longhorn Notes, (1983–1984), 177–184.Google Scholar
  12. 12.
    L. Weis, Banach lattices with the subsequence splitting property, Proc. Amer. Math. Soc., 105 (1989), 87–96.Google Scholar
  13. 13.
    W. Wnuk, Banach lattices with properties of the Schur type-a survey, Conf. Sem. Mat. Univ. Bari, 249 (1993), 1–25.Google Scholar
  14. 14.
    W. Wnuk, Banach lattices with order continuous norms, Advanced Topics in Mathematics, Polish Scientific Publishers PWN, Warsaw, (1999).Google Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2008

Authors and Affiliations

  1. 1.Faculty of Mathematics and Computer ScienceA. Mickiewicz UniversityPoznańPoland

Personalised recommendations